MAUDE Adverse Event Report: COVIDIEN SURGICAL HUGO? RAS; MODULAR ELECTROMECHANICAL SURGICAL SYSTEM

COVIDIEN SURGICAL HUGO? RAS; MODULAR ELECTROMECHANICAL SURGICAL SYSTEM
Model Number MRASI0006
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a robotic laparoscopic prostatectomy, the monopolar curved shears (mcs) were not performing like it should during bladder takedown, specifically with cold cutting.The physician was not satisfied with the performance of the mcs.The mcs were swapped with another mcs which was satisfactory to the physician and the surgery continued with very little delay.Additionally, the large needle driver had an out of the box failure.The lnd was not recognized within the sixty second window which caused a yellow instrument error.Instructed bedside assist to detach the instrument, reconnected instrument but same error.After sixty seconds of use, it alarmed once more.The lnd was switched for a new lnd and it was recognized and the surgery continued successfully.There was no issue with the sterile interface module (sim).There was no patient injury.
 
Additional Manufacturer Narrative
H3 and h6: annex b, annex c and annex g have been updated.Device evaluation: medtronic led an evaluation of the returned large needle driver (lnd) as well as the associated device data.Visual inspection of the returned lnd noted no corrosion on the electrical contacts.There was no damage noted to the jaws of the i nstrument.Microscopic inspection of the drive cables noted no damage.Functionally, the jaws were manipulated into multiple positions in order to inspect the cables.The jaws were able to achieve each position fully with no difficulty.Electrical testing was performed and the instrument was read with no observed failures.Evaluation of the device data indicates the lnd was attached to sterile interface module (sim) sn: (b)(6) and arm cart assembly (aca 4) sn: c25tlk1652.Approximately a minute after the lnd was attached onto the aca, an error code ¿read write sequence fail¿ was triggered and indicates the system was not able to write the updated use count/use time on the instrument after the system recognized it.This error code is a recoverable inoperable error and reports the error message: "caution: instrument error.Detach instrument; clean and dry attachment contact surfaces.If error persists, discard instrument.".Evaluation of the device data for the reported large needle driver confirmed the reported condition, however, the investigation concluded there were no abnormalities that would have caused or contributed to the reported condition; therefore, the investigation was not able to identify a root cause.However, the most likely cause could be traced to instrument connectivity issues.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to a robotic laparoscopic prostatectomy, the large needle driver (lnd) had an out of the box failure.The lnd was not recognized within the sixty second window which caused a yellow instrument error.The bedside assistant was instructed to detach the instrument and reconnect it but the lnd had the same error.After sixty seconds of use, it alarmed once more.The lnd was switched for a new lnd and it was recognized and the surgery continued successfully.There was no patient injury.

Brand Name
HUGO? RAS
Common Device Name
MODULAR ELECTROMECHANICAL SURGICAL SYSTEM
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24688966
Report Number1219930-2026-01942
Device Sequence Number21245909
Product Code SCV
UDI-Device Identifier10884521850972
UDI-Public(01)10884521850972(11)260106(20)15
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K250725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMRASI0006
Device Catalogue NumberMRASI0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MRASI0001
Patient SexMale